# SDR CA150527009

- Difficulty date: May 14, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Piper PA-18
- Aircraft time: 2,302 hours
- Engine: Lyc O320A2B
- Propeller: Snsnch M74DM
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 103878
- Condition: Defective
- Location: Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) AIRCRAFT TOOK OFF FOR ONE OF THE INITIAL FLIGHTS WITH THE NEWLY OVERHAULED FACTORY ENG.  THE ACFT IS A PA22-160 BUSHMASTER & IS EQUIPPED WITH FLOATS.  THE FLIGHT WAS ABOUT AN HOUR & HAD JUST DONE A TOUCH & GO ON THE WATER.  THEY WERE TURNING BACK AROUND TO COME BACK IN FOR A LANDING & THE ENG LOST POWER.  THEN, UNDER REDUCED POWER, LANDED ON THE WATER.  THE CREW THEN TRIED DIFFERENT POWER APPLICATIONS & IT SEEMED TO ACCEPT POWER AGAIN.  ONCE AIRBORNE THE POWER WAS REDUCED FOR CRUISE & THE ENG STARTED TO MISS AGAIN & RUN ROUGH AGAIN.  IF THE THROTTLE WAS PUMPED, ACCELERATOR PUMP, IT WOULD RUN.  THE ACFT RETURNED TO BASE & ONCE ON THE WATER AGAIN IT RAN VERY ROUGH, USING ACCELERATOR PUMP TO MAKE IT TO THE DOCK.  UPON INVESTIGATION OF THE ACFT SYS.  THE CARBURETOR WAS CHANGED AS NOTHING ELSE WAS EVIDENT.  THE ENG HAS BEEN RUNNING FLAWLESSLY EVER SINCE.  THE CARBURETOR HAS BEEN RETURNED TO THE MANUFACTURER IAW THEIR INSTRUCTIONS.
